Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Can lumigan cause hissing sound in the ear?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1037 Questions
Can Lumigan cause hissing in the ear. I have been using it since one year ago, my ophthalmologist prescribed it for my glaucoma, My pressure is now down to 17/17. I'm on 0.1%. I read that it can cause tinnitis. Is that true.
Posted Wed, 24 Apr 2013 in Ear, Nose and Throat Problems
Answered by Dr. N. K. Misra 1 hour later
Thanks for sending your query to us.
Lumigan has a very long list of side effects.Me and my colleagues have nor heard or read about tinitus being one of them.
At your age there are other important reasons for tinitus and they have to ruled out before blaming Lumigan.
We have to look for signs of arteriosclerosis and hypertension as reasons for tinitus.
Please do get back to me in case of any further query in this regard.
Above answer was peer-reviewed by
Follow-up: Can lumigan cause hissing sound in the ear? 2 hours later
I had all tests done on my ear, I had an ABR and everything was fine. My ENT told me it was tinnitis and nothing could be done for it. I have a doctor's appointment this coming Monday, with my primary doctor, and I'll tell him about it. I don't think I have arteriosclerosis, because I am in excellent health, and my cholesterol is very good,especially my HDL is 77, LDL 100, & tryglyserides are 55. I eat healthy & exercise 30 min. a day on my treadmill. I do get the white coat syndrome whenever I go to the doctor, which raises my blood pressure. But my doctor always takes it, when I get calm and it drops.

Answered by Dr. N. K. Misra 2 hours later
Thanks for getting back to us.
It is good that you have such good healthy parameters.
Only possibility left is that you change lumigan to some other anti glaucoma drug keeping a watch over iop.Observe iop.for few months and see if tinitus reverses.
As most of side effects of lumigan are reversible.
First see what is your doctors openion on monday.
Please do get back to me in case of any further query in this regard.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor